Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Indianapolis, IN

May 21, 2010Martin County, Indiana

NWS Indianapolis, IN issued this flash flood warning at May 21, 2010, 5:37 PM EDT for Martin County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 5:37 PM EDT (21:37 UTC)
Expired
May 21, 2010, 8:30 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Martin County, IN

The radar

The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:10 PM EDTFLASH FLOOD6 S Loogootee, INWATER ACROSS US 231...UP TO 6 INCHES DEEP. NUMEROUS DITCHES AND FIELDS FLOODED IN SOUTHERN MARTIN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS53 KIND 212137
FFWIND
INC101-220030-
/O.NEW.KIND.FF.W.0005.100521T2137Z-100522T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 830 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAIN FALL OF 1 TO 2 INCHES HAS FALLEN IN THE PAST 90  
  MINUTES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHOALS.


LAT...LON 3852 8694 3880 8693 3881 8671 3853 8670
      3852 8679 3852 8684 3851 8685 3851 8693

$$

PUMA
1 follow-up statement
626 
WGUS73 KIND 212228
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT FRI MAY 21 2010

INC101-220030-
/O.CON.KIND.FF.W.0005.000000T0000Z-100522T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-
628 PM EDT FRI MAY 21 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARTIN COUNTY UNTIL 830
PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
TO THREE INCHES OF RAINFALL OCCURRED LATE THIS AFTERNOON  WITH 
THUNDERSTORMS THAT MOVED THROUGH THE WARNED AREA.

ALTHOUGH THE RAIN HAS STOP FALLING...RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING INCLUDE...SHOALS.


LAT...LON 3852 8694 3880 8693 3881 8671 3853 8670
      3852 8679 3852 8684 3851 8685 3851 8693

$$

PUMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:10 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 21, 2:10 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT FRI MAY 21 2010

.UPDATE...
UPDATED SYNOPSIS...NEAR/SHORT/LONG TERMS & HYDROLOGY.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL PUSH EASTWARD ACROSS ILLINOIS...INDIANA...AND
OHIO THIS AFTERNOON AND EVENING...DRAGGING A COLD FRONT THROUGH
THE AREA. THIS SYSTEM WILL MOVE EAST OF THE REGION AFTER MIDNIGHT.
HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THIS
WEEKEND...BRINGING MUCH DRIER AND WARMER WEATHER.

&&

.NEAR TERM /TONIGHT/...
ANALYSIS AS OF 2 PM THIS AFTERNOON DEPICTS A WELL DEFINED UPPER LOW
SITUATED ACROSS CENTRAL ILLINOIS AND INDIANA. THIS SLOW WILL SLOWLY
CONTINUE TO SHIFT EASTWARD THROUGH THIS EVENING. ALSO...A WEAK
SURFACE LOW IS LOCATED OVER CENTRAL ILLINOIS WITH AN ASSOCIATED COLD
FRONT TRAILING TO THE SOUTH. FORECAST FOCUS FOR THE NEAR TERM IS
PRECIP AND CONVECTIVE CHANCES.

LATEST VISIBLE SATELLITE IMAGERY SHOWS CLOUDS BECOMING MORE
SCATTERED ALONG MUCH OF CENTRAL ILLINOIS. AS THIS SYSTEM SHIFTS
EASTWARD, EXPECT CLOUDS OVER CENTRAL INDIANA TO BEGIN SCATTERING OUT
(SOMEWHAT) AS WELL...POSSIBLY ALLOWING UP A FEW MORE PEAKS OF
SUNSHINE, WHICH WILL AID INSTABILITY. THUS FAR THE CURRENT DENSE
CLOUD COVER HAS INHIBITED CONVECTION...KEEPING THOSE STORMS THAT
HAVE POPPED UP VERY SHALLOW. THIS SHOULD QUICKLY CHANGE AS THE SYSTEM
PUSHES EASTWARD ACROSS THE STATE AND CLOUDS BEGIN TO SCATTERED OUT.

IF WE DO GET SOME CLEARING...STRONGER TO SEVERE THUNDERSTORMS ARE
POSSIBLE, AND WE ARE CURRENTLY STILL IN A SLIGHT RISK FOR
SEVERE...IN ADDITION TO THUNDERSTORM WATCH #199 WHICH IS IN EFFECT
FOR MUCH OF CENTRAL INDIAN UNTIL 9 PM THIS EVENING. AT THIS POINT
MAIN THREATS WILL BE HAIL...WITH A FAIRLY LOW FREEZING LEVEL OF
AROUND 11KT FT, GETTING TOPS TO NEAR 30KT FT MAY NOT BE THAT
DIFFICULT. A SECONDARY THREAT IS BRIEF VERY HEAVY RAINFALL. WITH
PRECIPITABLE WATERS RUNNING NEAR 1.5" ANY STORM THAT DOES FORM COULD
HAVE THE POTENTIAL TO DUMP A LARGE AMOUNT OF RAIN OVER ANY GIVEN AREA.
FLASH FLOODING IS A POSSIBLE. A THIRD CONCERN IS GUSTY WINDS.
SOUNDINGS ARE NOT PARTICULARLY IMPRESSIVE WITH REGARD TO
SHEAR...SO THIS IS NOT AT THE TOP OF THE LIST IN TERMS OF THREATS.
MARGINALLY SEVERE HAIL AND HEAVY RAINFALL ARE OF PRIMARY CONCERN.

FRONT SHOULD BEGIN TO EXIT EAST INTO OHIO BEFORE MIDNIGHT AND SHOWER
ACTIVITY WILL BEGIN TO WANE AND ALSO EXIT. LOW TONIGHT MID-UPPER
50S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THIS WEEKEND IS SHAPING UP TO BE VERY PLEASANT...ESPECIALLY WHEN
COMPARED TO THE LAST 2 DAYS. SATURDAY WILL HAVE DECREASING CLOUDS
AS UPPER RIDGE BUILDS EAST INTO OUR REGION AND SURFACE LOW
CONTINUES EAST ACROSS NORTHERN OHIO.

BOTH NAM/GFS HAVE TRENDED A LITTLE QUICKER IN ENDING PRECIPITATION
BY SATURDAY AND WILL ONLY MENTION LOW CHANCES OF SHOWERS MAINLY
RANDOLPH COUNTY FOR SATURDAY MORNING.  AS FAR AS TEMPERATURES ARE
CONCERNED WILL MAV/MET NUMBERS ARE CLOSE AND SEEM REASONABLE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ECMWF/GEM/GFS CONTINUE TO BE IN GOOD AGREEMENT FOR NEXT WEEK AS A
STRONG RIDGE OF HIGH PRESSURE SITUATES ITSELF OVER THE GREAT LAKES
REGION.  A FEW AFTERNOON SHOWERS CANNOT BE RULED OUT WITH DAYTIME
HEATING.  HOWEVER...NOT ENOUGH CERTAINTY TO INCREASE POPS AT THIS
TIME DUE TO DRY FORECAST SOUNDINGS AND NO LIFTING MECHANISMS.  THE
BEST CHANCE FOR ANY PRECIPITATION WILL BE LATE IN THE WEEK AS A LOW
PRESSURE SYSTEM MOVES ACROSS CANADA.  AT THIS TIME...IT LOOKS LIKE
IT WILL REMAIN TOO FAR NORTH TO HAVE MUCH OF AN IMPACT.

AS FAR AS TEMPS...WENT WITH A BLEND OF MODELS...WHICH ALL SEEM TO
HAVE A GOOD HANDLE ON THE WARMER TEMPS.  HIGHS WILL GENERALLY TOP
OFF IN THE MID TO UPPER 80S WITH AMPLE SUNSHINE...AND LOWS WILL
BOTTOM OUT IN THE LOW TO MID 60S.

&&

.AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/...
LATEST RADAR SHOWS A BAND OF SHOWERS AND THUNDERSTORMS JUST SOUTH
OF KLAF AND BETWEEN KHUF/KIND WITH TOPS OF 35-40 FEET. THE
ACTIVITY IS MOVING NE AT 25MPH WITH MORE SCATTERED ACTIVITY OVER
IN ERN IL. THE ACTIVITY IS OCCURRING AHEAD OF AN UPPER LEVEL LOW
NEAR ST. LOUIS..SO IT LOOKS LIKE SCATTERED THUNDERSTORMS WILL BE
THE RULE FOR OCCASIONAL MVFR IN THE VICINITY OF THE THUNDERSTORMS.
THERE IS A COLD FRONT ASSOCIATED WITH THIS SYSTEM THAT WILL ROTATE
SW TO NE ACROSS CENTRAL INDIANA LATE TONIGHT AND EARLY SATURDAY
MORNING. AS THE UPPER TROUGH MOVES ACROSS THE AREA AFTER
23/0600Z...MUCH OF THE PRECIPITATION WILL MOVE OUT OF THE
AREA...BUT WITH THE COOLER TEMPERATURES AND WET GROUND...LOW
CLOUDS/FOG WILL LIMIT VISIBILITIES TOWARDS MORNING WITH THE
POSSIBILITY OF SOME IFR CONDITIONS.

SKIES ARE EXPECTED TO IMPROVE LATE SATURDAY MORNING GIVING A RETURN
TO VFR FLYING CONDITIONS.

&&

.HYDROLOGY...
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON IS EXPECTED TO
CREATE LOWLAND FLOODING ALONG PORTIONS OF THE WABASH AND WHITE
RIVERS. MUCH OF CENTRAL AND WESTERN INDIANA RECEIVED BETWEEN ONE
HALF AND NEARLY 1 1/2 INCHES OF RAIN THURSDAY NIGHT. MOST
PRECIPITATION IS EXPECTED TO FALL BY 8 PM THIS EVENING OVER THE
AREA OF CONCERN WITH ESTIMATED RAINFALL ON THE ORDER OF ONE
QUARTER TO 3 TENTHS OF AN INCH. ONLY A FEW HUNDREDTHS OF AN INCH
AT MOST ARE EXPECTED BEYOND THIS BUT GIVEN THE CONVECTIVE NATURE
AMOUNTS OF COURSE COULD VARY. WARMING TEMPERATURES AND DRY WEATHER
WILL MOVE IN STARTING TOMORROW AND CONTINUE THROUGH EARLY JUNE.
THIS WILL ALLOW SOILS TO DRY AND VEGETATION TO GROW RAPIDLY. AS A
RESULT...RIVERS IN WESTERN AND SOUTHERN INDIANA WILL RETURN TO
NORMAL LEVELS BY MAY 28.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...JH/SMF
LONG TERM....TDUD
AVIATION...DWM
HYDROLOGY...BH
Hazardous weather outlook, May 21, 2:08 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EDT FRI MAY 21 2010

INZ041-042-049-221815-
DELAWARE-RANDOLPH-HENRY-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR LATER TODAY AND
EARLY TONIGHT. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND MINOR FLOODING IS NOT OUT OF THE QUESTION.

IN ADDITION A FEW THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS.
A SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>040-043>048-053>057-062>065-071-072-221815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
AND MINOR LOW LAND FLOODING IS POSSIBLE IN A FEW OF THE HEAVIER THUNDERSTORMS.

IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
GUSTY WINDS AND HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-052-060-061-067>070-221815-
VIGO-CLAY-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
208 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 199 IN EFFECT FOR CENTRAL INDIANA UNTIL
9 PM THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
GUSTY WINDS AND HAIL BEING THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY WEATHER OR DAMAGE REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMFLECHT

In the hours before

Special weather statement, May 21, 4:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT FRI MAY 21 2010

INZ028-029-035-043-212130-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
439 PM EDT FRI MAY 21 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHERN FOUNTAIN...WARREN AND WESTERN TIPPECANOE COUNTIES UNTIL 530
PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF COVINGTON...OR 10 MILES
NORTHEAST OF DANVILLE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WEST LEBANON AROUND 445 PM EDT...
WILLIAMSPORT AROUND 455 PM EDT...
ATTICA AROUND 500 PM EDT...
SHADELAND AROUND 530 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4035 8682 4022 8701 4023 8710 4017 8710
      4011 8717 4003 8754 4028 8754 4049 8722
      4049 8711 4056 8710 4057 8709 4057 8700
TIME...MOT...LOC 2039Z 241DEG 24KT 4022 8743

MRD/PUMA
Local storm report, May 21, 4:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 N WASHINGTON          38.67N 87.17W
05/21/2010                   DAVIESS            IN   TRAINED SPOTTER

            1 TO 2 INCHES OF RAIN. 40 MPH WIITH MARBLE SIZE HAIL.

&&

HEROLD
Local storm report, May 21, 5:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     FUNNEL CLOUD     4 S ALFORDSVILLE        38.50N 86.95W
05/21/2010                   DAVIESS            IN   PUBLIC

            RELAYED BY EMERGENCY MANAGEMENT

&&

HEROLD
Local storm report, May 21, 5:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     2 W REELSVILLE          39.55N 87.00W
05/21/2010  M50 MPH          PUTNAM             IN   TRAINED SPOTTER

&&

HEROLD
Special weather statement, May 21, 5:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT FRI MAY 21 2010

INZ045-046-054-212200-
HENDRICKS-MORGAN-PUTNAM-
514 PM EDT FRI MAY 21 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MORGAN...SOUTHERN
PUTNAM AND SOUTHWESTERN HENDRICKS COUNTIES UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREENCASTLE...OR 27 MILES
EAST OF TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GREENCASTLE AROUND 520 PM EDT...
FILLMORE AND BELLE UNION AROUND 530 PM EDT...
COATESVILLE AND STILESVILLE AROUND 540 PM EDT...
AMO AROUND 545 PM EDT...
CLAYTON AROUND 555 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3965 8694 3981 8659 3962 8646 3953 8669
      3948 8692 3958 8697
TIME...MOT...LOC 2114Z 243DEG 23KT 3959 8686

MRD/PUMA
Local storm report, May 21, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 W REELSVILLE          39.55N 87.00W
05/21/2010  U0.25 INCH       PUTNAM             IN   AMATEUR RADIO

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:23 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike27 hr
May 21, 11:23 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days
May 21, 11:23 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
May 21, 11:23 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo7 days
May 21, 11:23 AM EDTRiver Flood WarningINDSullivan, Vigo7 days
May 21, 11:23 AM EDTRiver Flood WarningINDKnox, Sullivan10 days
May 21, 11:23 AM EDTRiver Flood WarningINDKnox, Sullivan9 days
May 21, 12:28 PM EDTSpecial Weather StatementINDHendricks, Putnam47 min
May 21, 2:17 PM EDTSevere Thunderstorm WarningINDParke, Vermillion, Vigo58 min
May 21, 3:08 PM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan52 min
May 21, 3:11 PM EDTTornado WarningINDParke, Vigo25 min
May 21, 3:39 PM EDTSevere Thunderstorm WarningINDDaviess, Knox51 min
May 21, 3:58 PM EDTTornado WarningINDDaviess, Knox32 min
May 21, 4:12 PM EDTTornado WarningINDWarren33 min
May 21, 4:17 PM EDTSpecial Weather StatementINDClay, Putnam43 min
May 21, 4:23 PM EDTSevere Thunderstorm WarningINDClay, Putnam52 min
May 21, 4:26 PM EDTTornado WarningINDDaviess, Martin49 min
May 21, 4:39 PM EDTSpecial Weather StatementINDFountain, Tippecanoe, Warren51 min
May 21, 4:44 PM EDTFlash Flood WarningINDDaviess3 hr
May 21, 5:00 PM EDTAreal Flood AdvisoryINDFountain, Vermillion, Warren3 hr
May 21, 5:12 PM EDTSevere Thunderstorm WarningINDDaviess, Martin18 min
May 21, 5:14 PM EDTSpecial Weather StatementINDPutnam46 min
May 21, 7:29 PM EDTAreal Flood WarningINDDaviess4 hr

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.